MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INOGEN MINI ICD DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION INOGEN MINI ICD DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number D013
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 11/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No additional information is available.If additional information becomes available the report will be updated at that time.
 
Event or Problem Description
It was reported that the implantable cardioverter defibrillator (icd) showed nine months remaining and one month later the battery status showed the explant indicator.Engineering analysis found that elective replacement indicator (eri) was set due to two charge times of greater than 15 seconds.Further review found that the device is high rate atrial sensing at an average rate of 342 bpm.High rate atrial sensing can cause an increase in power consumption.This increase in power consumption may have contributed to the long capacitor charge times and shorter than expected longevity.It was noted that the icd should have enough power for the full 90 day replacement period, however boston scientific technical services (ts) noted that the capacitor charge times may be greater than 15 seconds.At this time the icd remains in service and no adverse patient effects were reported.
 
Event or Problem Description
This report is being filed to submit the analysis results.
 
Additional Manufacturer Narrative
The returned device was thoroughly inspected and analyzed upon receipt at our post market quality assurance laboratory.Visual examination of the device header and case noted no anomalies.The device was then exposed to simulated heart load conditions, and the defibrillation, pacing, and sensing functions were tested.Impedance testing was completed and all measurements were within normal limits.The device operated appropriately with no interruptions in therapy output at the returned programmed settings.A series of electrical tests was also performed, and again, normal device function was observed.Analysis did not identify any device characteristics that would have caused or contributed to the reported clinical observations.Patient code 3191 captures the reportable event of surgery.
 
Additional Manufacturer Narrative
The product has been received for analysis.This report will be updated upon completion of analysis.Patient code 3191 captures the reportable event of surgery.
 
Event or Problem Description
Additional information was received that the implantable cardioverter defibrillator (icd) was explanted and replaced.No additional adverse patient effects were reported.

Brand Name
INOGEN MINI ICD DR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key9550888
Report Number2124215-2019-27129
Device Sequence Number438583
Product Code LWS
UDI-Device Identifier00802526533846
UDI-Public00802526533846
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/30/2016
Device Model NumberD013
Device Catalogue NumberD013
Device Lot Number102743
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer01/07/2020
07/23/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date04/06/2020
09/25/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR